Texas, 2014Drought in Texas, March 1 to 31, 2014
March 1 to 31, 2014 · NWS OUN · 8 events in 8 counties and zones
With little to no precipitation and warming temperatures, drought conditions persisted across all of western north Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With little to no precipitation and warming temperatures, drought conditions persisted across all of western north Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 28, 10:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 28, 10:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CST FRI FEB 28 2014
.AVIATION...
CEILINGS IN MVFR RANGE ARE EXPECTED TO SPREAD NORTH TO SOUTH IN
OKLAHOMA SEVERAL HOURS BEFORE SUNRISE AND LAST THROUGH THE
MORNING. NORTHEAST WINDS WILL INCREASE IN SPEED THROUGH THE DAY IN
NORTHERN OKLAHOMA WHERE A COLD FRONT WILL ARRIVE SATURDAY
AFTERNOON. THIS FRONT WILL MOVE THROUGH CENTRAL OKLAHOMA AFTER
SUNSET. SATURDAY EVENING, LIGHT FREEZING RAIN AND SLEET IS
PROBABLE IN THE NORTHERN THIRD OF OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 921 PM CST FRI FEB 28 2014/
UPDATE...
QUIET NIGHT TONIGHT WITH INCREASING CLOUDS. RAISED LOWS A FEW
DEGREES IN SW PARTS OF FA WHERE TEMPS ARE SLOW TO DROP AND
MOISTURE IS MOVING INTO THE AREA. OTHERWISE... ADJUSTED THE SKY
COVER GRIDS FOR OVERNIGHT SHOWING INCREASING CLOUDS AND MADE SOME
MINOR TWEAKS TO HOURLY GRIDS TO SHOW CURRENT TRENDS. UPDATES OUT
SOON.
PREV DISCUSSION... /ISSUED 707 PM CST FRI FEB 28 2014/
AVIATION...
CEILINGS IN MVFR RANGE ARE EXPECTED TO SPREAD NORTH TO SOUTH IN
OKLAHOMA SEVERAL HOURS BEFORE SUNRISE AND LAST THROUGH THE
MORNING. NORTHEAST WINDS WILL INCREASE IN SPEED THROUGH THE DAY IN
NORTHERN OKLAHOMA WHERE A COLD FRONT WILL ARRIVE SATURDAY
AFTERNOON. THIS FRONT WILL MOVE THROUGH CENTRAL OKLAHOMA AFTER
SUNSET.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 51 19 20 / 10 10 60 60
HOBART OK 38 51 20 22 / 0 10 30 20
WICHITA FALLS TX 43 68 29 32 / 0 10 30 40
GAGE OK 29 38 9 13 / 0 10 40 60
PONCA CITY OK 31 38 12 13 / 0 10 70 80
DURANT OK 46 69 37 37 / 10 10 50 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/09/09
Hazardous weather outlook, Feb 28, 12:05 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CST FRI FEB 28 2014
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CST FRI FEB 28 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
IN THE WAKE OF A STORM SYSTEM MOVING EAST AWAY FROM THE AREA... THE ATMOSPHERE WILL
REMAIN TOO STABLE FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST TO WEST WINDS WILL COMBINE WITH VERY DRY AIR AND WARM TEMPERATURES
TO CREATE VERY HIGH TO EXTREME FIRE DANGER. FIRE DANGER WILL BE HIGHEST IN
WESTERN NORTH TEXAS WHERE A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF WESTERN NORTH
TEXAS AND FAR SOUTHERN OKLAHOMA SATURDAY NIGHT INTO EARLY SUNDAY.
OTHER HAZARDOUS WEATHER...
A STORM SYSTEM WILL BRING A WINTRY MIX OF PRECIPITATION TO THE
REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. ALTHOUGH MAINLY
LIGHT ACCUMULATIONS OF SNOW...SLEET AND ICE ARE EXPECTED...IT WILL
BE ENOUGH TO CREATE HAZARDOUS DRIVING CONDITIONS.
BELOW ZERO WIND CHILLS ARE POSSIBLE SUNDAY MORNING THROUGH
MONDAY MORNING ACROSS MUCH OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM SATURDAY
MARCH 1.Drought, Archer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Extreme (D3) to exceptional (D4) drought persisted through the month.
Drought, Baylor
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Extreme (D3) to exceptional (D4) drought across the county worsened through the month, with exceptional (D4) drought becoming more prevalent.
Drought, Foard
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Extreme (D3) to exceptional (D4) drought across the county worsened through the month, with exceptional (D4) drought becoming more prevalent.
Drought, Clay
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought was present at the beginning of the month. By month's end, most of the county had worsened to extreme (D3) to exceptional (D4) drought.
Drought, Hardeman
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Extreme (D3) drought covered much of the county at the beginning of the month. By the end of the month, exceptional (D4) drought had spread into much of the county.
Drought, Knox
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Severe (D2) to extreme (D3) drought covered much of the county at the beginning of the month. By the end of the month, exceptional (D4) drought had spread into much of the county.
Drought, Wichita
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Exceptional (D4) drought persisted throughout the month.
Drought, Wilbarger
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Exceptional (D4) drought persisted throughout the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in Oklahoma, March 1 to 31, 201433 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in Minnesota, March 1 to 2, 201429 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509726, 509727, 509728, 509729, 509730, 509731, 509732, 509733.